Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 20, NWS Caribou, ME

August 7, 2020Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 7, 2020, 3:30 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 7, 2020, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2020, 3:30 AM EDT (07:30 UTC)
In effect from
Aug 7, 2020, 6:00 AM EDT
Expired
Aug 7, 2020, 6:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WHUS41 KCAR 070730
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
330 AM EDT Fri Aug 7 2020

MEZ029-030-071530-
/O.NEW.KCAR.BH.S.0020.200807T1000Z-200807T2200Z/
Coastal Hancock-Coastal Washington-
330 AM EDT Fri Aug 7 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...The warm air temperatures in the upper 70s to low 80s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid to upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through this afternoon.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

MCB
2 follow-up statements
905 
WHUS41 KCAR 071404
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1004 AM EDT Fri Aug 7 2020

MEZ029-030-072200-
/O.CON.KCAR.BH.S.0020.000000T0000Z-200807T2200Z/
Coastal Hancock-Coastal Washington-
1004 AM EDT Fri Aug 7 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the upper 70s to lower 80s 
  may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the mid to 
  upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through this afternoon.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
986 
WHUS41 KCAR 072200
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
600 PM EDT Fri Aug 7 2020

MEZ029-030-081000-
/O.EXP.KCAR.BH.S.0020.000000T0000Z-200807T2200Z/
/O.NEW.KCAR.BH.S.0021.200808T1000Z-200808T2200Z/
Coastal Hancock-Coastal Washington-
600 PM EDT Fri Aug 7 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...The warm air temperatures in the low 80s may cause people
  to underestimate the dangers of the cold water temperatures
  which are currently only in the upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Saturday morning through Saturday afternoon.

* IMPACTS...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 12:10 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 7, 12:10 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1210 AM EDT Fri Aug 7 2020

.SYNOPSIS...
High pressure will build over the region tomorrow and remain
across the area into early next week. A slow moving weak cold
front from central Canada will begin approach the region late
Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
Midnight update...Minor adjustments were made to temps to raise
them a degree or two. Otherwise, the sky is clear and forecast
remains on track.

Previous Discussion... After a mosunny start this morning
clouds quickly increased this morning acrs the north. This
resulted in nearly steady temps acrs nrn zones after 15z. Skies
likely to clear after 00z at all locations and with winds
lightening up, expect most areas to drop into the 50s again for
lows tonight. Lwr 50s wl be possible over the deepest vlys in
the northwest.

High pressure wl be building twd the area tomorrow with mostly zonal
flow aloft leading to a quiet day acrs the north with high clouds
increasing ahead of trof sweeping thru the Great Lakes. Highs wl
appch 80F acrs most of the area Friday.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
It appears the FA will be msly dodging mid/upper s/wvs N
and S of the Rgn, with the first system Sat mainly S of the Rgn and
second msly missing N of the area Sun aftn. The latest 12z dtmnstc
GFS run looks to be an outlier being to strong with the s/wv movg
ESE from NE Ont into our FA Sun aftn, so we did go abv guidance PoPs
across the N by at least mentioning a slight chc of later aftn and
erly eve shwrs/tstms across Nrn areas.

Otherwise, both day and ngt tm temps and absolute humidity will be
slowly on the rise during this pd with highs in the 80s at most low
er trrn lctns N of the immediate Downeast coast given ample sunshine
and ovrngt lows mid 50s to lower 60s. Increasing llvl absolute
humidity will signal the return of patchy late ngt/erly morn marine
fog to coastal areas both late Fri ngt/erly Sat morn and late Sat
ngt/erly Sun morn.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Behind Sun eve's s/wv skies will become msly clr, and
with upper ridging becmg more prominent Mon and spcly Tue, we xpct
ptly to msly sunny skies, less than slgt chc or less PoPs, humid
conditions, and high temps well into the 80s and even near 90 at
some locations on Tue.

A weak slow moving cold front from cntrl Can will apch wrn ptns of
the FA late Tue bringing a chc of shwrs/tstms late Tue aftn into Tue
ngt. This front will make only slow progress thru the FA on Wed,
meaning an additional round of sct shwrs/tstms Wed aftn into eve
before the cold front moves E of the FA. Thu and Fri attm looks to
be fair and warm, but not quite as humid.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR next 24 hours. Winds will drop quickly after
sunset. Somewhat breezy from the W on Friday, but not as breezy
as Thursday.

SHORT TO LONG TERM: Fri ngt - Tue...VFR all TAF sites xcpt
possible MVFR/IFR vsbys/clgs in patchy fog late ngts and erly
morns at KBHB and possibly KBGR. Lgt winds.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below SCA levels through
Friday. Winds will be less than 10kts late tonight through the
day on Friday with seas dropping to 1-3 feet.

SHORT TO LONG TERM: No hdlns anticipated attm. Went with
about 85 to 90 percent of blended wv guidance for fcst wv hts.
Spectral wv groups will include about equal contributions from a
shorter 7 sec Nwrd propagating group and an open Atlc background
11 sec NW propagating swell group. Marine fog will begin to
become more prominent beginning lat at ngt Fri and Sat ngts and
then day and ngt into mid next week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar/LaFlash/MCB
Short Term...VJN
Long Term...VJN
Aviation...Farrar/LaFlash/VJN
Marine...Farrar/LaFlash/VJN
Hazardous weather outlook, Aug 7, 3:24 AM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
324 AM EDT Fri Aug 7 2020

MEZ001>006-010-011-015>017-031-032-080730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
324 AM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-080730-
Coastal Hancock-Coastal Washington-
324 AM EDT Fri Aug 7 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-080730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
324 AM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:00 PM EDTBeach Hazards StatementCARHancock, Washington24 hr

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.